Alert archive / Oregon / Wind Advisories in 2011

Wind Advisory 38, NWS Pendleton, OR

December 10, 2011Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Dec 10, 2011, 3:59 AM PST for Union County, Oregon. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2011, 3:59 AM PST (11:59 UTC)
Expired
Dec 10, 2011, 12:00 PM PST
In force
8 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 12.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2011-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2011-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WWUS76 KPDT 101159
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
359 AM PST SAT DEC 10 2011

.THE REGION WILL REMAIN UNDER THE INFLUENCE OF AN UPPER LEVEL
HIGH PRESSURE AREA RESULTING IN LARGE SCALE ATMOSPHERIC SINKING
MOTIONS. THIS WILL SEVERELY LIMIT THE VERTICAL MIXING OF SURFACE
POLLUTANTS ALLOWING FOR DETERIORATING AIR QUALITY. THESE
CONDITIONS ARE EXPECTED TO PERSIST THROUGH AT LEAST MONDAY. IN
ADDITION THE STAGNANT CONDITIONS WILL RESULT IN AREAS OF DENSE
FREEZING FOG IN PORTIONS OF THE COLUMBIA BASIN AND SURROUNDING
VALLEYS.

ORZ049-102000-
/O.NEW.KPDT.WI.Y.0038.111210T1200Z-111210T2000Z/
GRANDE RONDE VALLEY-
359 AM PST SAT DEC 10 2011

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. 

* TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE MORNING IN
  THE SOUTHERN GRANDE RONDE VALLEY INCLUDING LADD AND PYLES
  CANYONS AND THE TOWN OF UNION

* WINDS: SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. 

* IMPACTS: TRAVELERS SHOULD BE PREPARED FOR INCREASING WINDS WITH
  SUDDEN HIGHER WIND GUSTS...ESPECIALLY FOR DRIVERS OF HIGH
  PROFILE VEHICLES. THE HIGHEST WIND GUSTS WILL BE ALONG
  INTERSTATE 84 NEAR LADD AND PYLES CANYONS AND HIGHWAY 203 NEAR
  UNION AND HOT LAKE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ044-507-WAZ027>029-102100-
/O.CON.KPDT.AS.Y.0003.000000T0000Z-111213T0000Z/
/O.CON.KPDT.ZF.Y.0002.000000T0000Z-111210T2100Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...NACHES...SUNNYSIDE...TOPPENISH...
YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...
WALLA WALLA
359 AM PST SAT DEC 10 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...
...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY. A FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST
THIS AFTERNOON. 

* TIMING: STAGNANT AIR WILL REMAIN IN PLACE THROUGH AT LEAST 
  MONDAY AFTERNOON...THOUGH INVERSIONS MAY BRIEFLY WEAKEN SUNDAY 
  AFTERNOON. THE FREEZING FOG ADVISORY IS VALID UNTIL 1 PM PST 
  THIS AFTERNOON. 

* VISIBILITY: LESS THAN ONE QUARTER OF A MILE IN AREAS.

* IMPACTS: AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO 
  INCREASING PARTICULATE MATTER BECOMING TRAPPED NEAR THE 
  SURFACE. PERSONS SENSITIVE TO POOR AIR CONDITIONS SHOULD 
  TAKE PRECAUTIONS. THERE WILL BE POOR VISIBILITY IN AREAS OF 
  DENSE FREEZING FOG WITH SLICK ROADWAYS DUE TO FOG DROPLETS 
  FREEZING ON SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

WAZ026-102100-
/O.CON.KPDT.AS.Y.0003.000000T0000Z-111213T0000Z/
/O.CON.KPDT.ZF.Y.0002.000000T0000Z-111210T2100Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
359 AM PST SAT DEC 10 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...
...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY. A FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST
THIS AFTERNOON. 

* TIMING: STAGNANT AIR WILL REMAIN IN PLACE THROUGH AT LEAST 
  MONDAY AFTERNOON...THOUGH INVERSIONS MAY BRIEFLY WEAKEN SUNDAY 
  AFTERNOON. THE FREEZING FOG ADVISORY IS VALID UNTIL 1 PM PST 
  THIS AFTERNOON. 

* VISIBILITY: LESS THAN ONE QUARTER OF A MILE IN AREAS.

* IMPACTS: AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO 
  INCREASING PARTICULATE MATTER BECOMING TRAPPED NEAR THE 
  SURFACE. PERSONS SENSITIVE TO POOR AIR CONDITIONS SHOULD 
  TAKE PRECAUTIONS. THERE WILL BE POOR VISIBILITY IN AREAS OF 
  DENSE FREEZING FOG WITH SLICK ROADWAYS DUE TO FOG DROPLETS 
  FREEZING ON SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

ORZ508-WAZ521-102100-
/O.CON.KPDT.AS.Y.0003.000000T0000Z-111213T0000Z/
/O.CON.KPDT.ZF.Y.0002.000000T0000Z-111210T2100Z/
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...BICKLETON...
GOLDENDALE
359 AM PST SAT DEC 10 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...
...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY. A FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST
THIS AFTERNOON. 

* TIMING: STAGNANT AIR WILL REMAIN IN PLACE THROUGH AT LEAST 
  MONDAY AFTERNOON...THOUGH INVERSIONS MAY BRIEFLY WEAKEN SUNDAY 
  AFTERNOON. THE FREEZING FOG WILL BE ENCOUNTERED IN AREAS 
  GENERALLY BELOW 2500 FEET...THOUGH IT COULD REACH LOCATIONS A 
  FEW HUNDRED FEET HIGHER AT TIMES. THE FREEZING FOG ADVISORY IS 
  VALID UNTIL 1 PM PST THIS AFTERNOON. 

* VISIBILITY: LESS THAN ONE QUARTER OF A MILE IN AREAS.

* IMPACTS: AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO 
  INCREASING PARTICULATE MATTER BECOMING TRAPPED NEAR THE 
  SURFACE. PERSONS SENSITIVE TO POOR AIR CONDITIONS SHOULD 
  TAKE PRECAUTIONS. THERE WILL BE POOR VISIBILITY IN AREAS OF 
  DENSE FREEZING FOG WITH SLICK ROADWAYS DUE TO FOG DROPLETS 
  FREEZING ON SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

ORZ042-102100-
/O.CON.KPDT.AS.Y.0003.000000T0000Z-111213T0000Z/
/O.CON.KPDT.ZF.Y.0002.000000T0000Z-111210T2100Z/
NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND
359 AM PST SAT DEC 10 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...
...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON BELOW 2500 FEET...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY. A FREEZING FOG ADVISORY BELOW 2500 FEET REMAINS IN EFFECT
UNTIL 1 PM PST THIS AFTERNOON. 

* TIMING: STAGNANT AIR WILL REMAIN IN PLACE THROUGH AT LEAST 
  MONDAY AFTERNOON...THOUGH INVERSIONS MAY BRIEFLY WEAKEN SUNDAY 
  AFTERNOON. THE FREEZING FOG WILL BE ENCOUNTERED IN AREAS 
  GENERALLY BELOW 2500 FEET...THOUGH IT COULD REACH LOCATIONS A 
  FEW HUNDRED FEET HIGHER AT TIMES. THE FREEZING FOG ADVISORY IS 
  VALID UNTIL 1 PM PST THIS AFTERNOON. 

* VISIBILITY: LESS THAN ONE QUARTER OF A MILE IN AREAS.

* IMPACTS: AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO 
  INCREASING PARTICULATE MATTER BECOMING TRAPPED NEAR THE 
  SURFACE. PERSONS SENSITIVE TO POOR AIR CONDITIONS SHOULD 
  TAKE PRECAUTIONS. THERE WILL BE POOR VISIBILITY IN AREAS OF 
  DENSE FREEZING FOG WITH SLICK ROADWAYS DUE TO FOG DROPLETS 
  FREEZING ON SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

ORZ041-050-505-WAZ024-102100-
/O.CON.KPDT.AS.Y.0003.000000T0000Z-111213T0000Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-WALLOWA COUNTY-
JOHN DAY BASIN-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...ENTERPRISE...
JOSEPH...WALLOWA...DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...
SPRAY...WHITE SALMON
359 AM PST SAT DEC 10 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY. 

* TIMING: THROUGH AT LEAST MONDAY AFTERNOON...THOUGH INVERSIONS 
  MAY BRIEFLY WEAKEN SUNDAY AFTERNOON. 

* IMPACTS: AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO 
  INCREASING PARTICULATE MATTER BECOMING TRAPPED NEAR THE 
  SURFACE. PERSONS SENSITIVE TO POOR AIR CONDITIONS SHOULD 
  TAKE PRECAUTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
1 follow-up statement
106 
WWUS76 KPDT 102004
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1204 PM PST SAT DEC 10 2011

.THE REGION WILL REMAIN UNDER THE INFLUENCE OF AN UPPER LEVEL
HIGH PRESSURE AREA RESULTING IN LARGE SCALE ATMOSPHERIC SINKING
MOTIONS. THIS WILL SEVERELY LIMIT THE VERTICAL MIXING OF SURFACE
POLLUTANTS ALLOWING FOR DETERIORATING AIR QUALITY. THESE
CONDITIONS ARE EXPECTED TO PERSIST THROUGH AT LEAST MONDAY. IN
ADDITION THE STAGNANT CONDITIONS WILL RESULT IN AREAS OF DENSE
FREEZING FOG IN PORTIONS OF THE COLUMBIA BASIN AND SURROUNDING
VALLEYS.

ORZ049-102115-
/O.EXP.KPDT.WI.Y.0038.000000T0000Z-111210T2000Z/
GRANDE RONDE VALLEY-
1204 PM PST SAT DEC 10 2011

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. 

WINDS ARE DECREASING BELOW ADVISORY LEVEL IN THE GRANDE RONDE
VALLEY EARLY THIS AFTERNOON AS PRESSURE GRADIENTS ARE RELAXING.
WINDS ARE EXPECTED TO CONTINUE TO DECREASE THROUGH THE AFTERNOON
THOUGH WINDS IN LADD AND PYLES CANYON AND NEAR UNION IN SOUTHERN
UNION COUNTY MAY REACH 30 MPH WITH GUSTS TO 40 MPH DURING THE NEXT
FEW HOURS. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. 

$$

ORZ044-507-WAZ027>029-110415-
/O.CON.KPDT.AS.Y.0003.000000T0000Z-111213T0000Z/
/O.CON.KPDT.ZF.Y.0002.000000T0000Z-111210T2100Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...NACHES...SUNNYSIDE...TOPPENISH...
YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...
WALLA WALLA
1204 PM PST SAT DEC 10 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...
...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY. A FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST
THIS AFTERNOON. 

* TIMING: STAGNANT AIR WILL REMAIN IN PLACE THROUGH AT LEAST 
  MONDAY AFTERNOON...THOUGH INVERSIONS MAY BRIEFLY WEAKEN SUNDAY 
  AFTERNOON. THE FREEZING FOG ADVISORY IS VALID UNTIL 1 PM PST 
  THIS AFTERNOON. 

* VISIBILITY: LESS THAN ONE QUARTER OF A MILE IN AREAS.

* IMPACTS: AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO 
  INCREASING PARTICULATE MATTER BECOMING TRAPPED NEAR THE 
  SURFACE. PERSONS SENSITIVE TO POOR AIR CONDITIONS SHOULD 
  TAKE PRECAUTIONS. THERE WILL BE POOR VISIBILITY IN AREAS OF 
  DENSE FREEZING FOG WITH SLICK ROADWAYS DUE TO FOG DROPLETS 
  FREEZING ON SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

WAZ026-110415-
/O.CON.KPDT.AS.Y.0003.000000T0000Z-111213T0000Z/
/O.CON.KPDT.ZF.Y.0002.000000T0000Z-111210T2100Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
1204 PM PST SAT DEC 10 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...
...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY. A FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST
THIS AFTERNOON. 

* TIMING: STAGNANT AIR WILL REMAIN IN PLACE THROUGH AT LEAST 
  MONDAY AFTERNOON...THOUGH INVERSIONS MAY BRIEFLY WEAKEN SUNDAY 
  AFTERNOON. THE FREEZING FOG ADVISORY IS VALID UNTIL 1 PM PST 
  THIS AFTERNOON. 

* VISIBILITY: LESS THAN ONE QUARTER OF A MILE IN AREAS.

* IMPACTS: AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO 
  INCREASING PARTICULATE MATTER BECOMING TRAPPED NEAR THE 
  SURFACE. PERSONS SENSITIVE TO POOR AIR CONDITIONS SHOULD 
  TAKE PRECAUTIONS. THERE WILL BE POOR VISIBILITY IN AREAS OF 
  DENSE FREEZING FOG WITH SLICK ROADWAYS DUE TO FOG DROPLETS 
  FREEZING ON SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

ORZ508-WAZ521-110415-
/O.CON.KPDT.AS.Y.0003.000000T0000Z-111213T0000Z/
/O.CON.KPDT.ZF.Y.0002.000000T0000Z-111210T2100Z/
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...BICKLETON...
GOLDENDALE
1204 PM PST SAT DEC 10 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...
...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY. A FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST
THIS AFTERNOON. 

* TIMING: STAGNANT AIR WILL REMAIN IN PLACE THROUGH AT LEAST 
  MONDAY AFTERNOON...THOUGH INVERSIONS MAY BRIEFLY WEAKEN SUNDAY 
  AFTERNOON. THE FREEZING FOG WILL BE ENCOUNTERED IN AREAS 
  GENERALLY BELOW 2500 FEET...THOUGH IT COULD REACH LOCATIONS A 
  FEW HUNDRED FEET HIGHER AT TIMES. THE FREEZING FOG ADVISORY IS 
  VALID UNTIL 1 PM PST THIS AFTERNOON. 

* VISIBILITY: LESS THAN ONE QUARTER OF A MILE IN AREAS.

* IMPACTS: AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO 
  INCREASING PARTICULATE MATTER BECOMING TRAPPED NEAR THE 
  SURFACE. PERSONS SENSITIVE TO POOR AIR CONDITIONS SHOULD 
  TAKE PRECAUTIONS. THERE WILL BE POOR VISIBILITY IN AREAS OF 
  DENSE FREEZING FOG WITH SLICK ROADWAYS DUE TO FOG DROPLETS 
  FREEZING ON SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

ORZ042-110415-
/O.CON.KPDT.AS.Y.0003.000000T0000Z-111213T0000Z/
/O.CON.KPDT.ZF.Y.0002.000000T0000Z-111210T2100Z/
NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND
1204 PM PST SAT DEC 10 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...
...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON BELOW 2500 FEET...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY. A FREEZING FOG ADVISORY BELOW 2500 FEET REMAINS IN EFFECT
UNTIL 1 PM PST THIS AFTERNOON. 

* TIMING: STAGNANT AIR WILL REMAIN IN PLACE THROUGH AT LEAST 
  MONDAY AFTERNOON...THOUGH INVERSIONS MAY BRIEFLY WEAKEN SUNDAY 
  AFTERNOON. THE FREEZING FOG WILL BE ENCOUNTERED IN AREAS 
  GENERALLY BELOW 2500 FEET...THOUGH IT COULD REACH LOCATIONS A 
  FEW HUNDRED FEET HIGHER AT TIMES. THE FREEZING FOG ADVISORY IS 
  VALID UNTIL 1 PM PST THIS AFTERNOON. 

* VISIBILITY: LESS THAN ONE QUARTER OF A MILE IN AREAS.

* IMPACTS: AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO 
  INCREASING PARTICULATE MATTER BECOMING TRAPPED NEAR THE 
  SURFACE. PERSONS SENSITIVE TO POOR AIR CONDITIONS SHOULD 
  TAKE PRECAUTIONS. THERE WILL BE POOR VISIBILITY IN AREAS OF 
  DENSE FREEZING FOG WITH SLICK ROADWAYS DUE TO FOG DROPLETS 
  FREEZING ON SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

ORZ041-050-505-WAZ024-110415-
/O.CON.KPDT.AS.Y.0003.000000T0000Z-111213T0000Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-WALLOWA COUNTY-
JOHN DAY BASIN-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...ENTERPRISE...
JOSEPH...WALLOWA...DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...
SPRAY...WHITE SALMON
1204 PM PST SAT DEC 10 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY. 

* TIMING: THROUGH AT LEAST MONDAY AFTERNOON...THOUGH INVERSIONS 
  MAY BRIEFLY WEAKEN SUNDAY AFTERNOON. 

* IMPACTS: AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO 
  INCREASING PARTICULATE MATTER BECOMING TRAPPED NEAR THE 
  SURFACE. PERSONS SENSITIVE TO POOR AIR CONDITIONS SHOULD 
  TAKE PRECAUTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 10, 3:00 AM PST, 59 minutes earlier.

Area forecast discussion, Dec 10, 3:00 AM PST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
300 AM PST SAT DEC 10 2011

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...THE UPPER RIDGE OVER THE
REGION WILL GRADUALLY WEAKEN TODAY IN RESPONSE TO THE APPROACH OF A
SYSTEM MOVING SOUTH ALONG THE BRITISH COLUMBIA COAST. INVERSIONS AND
LOW CLOUD TOPS OVER THE COLUMBIA BASIN AND THE SURROUNDING VALLEYS
HAVE LIFTED TO NEAR 2500 FEET MSL EARLY THIS MORNING. AS A RESULT
HAVE ADDED THE SIMCOE HIGHLANDS AND THE SOUTHERN BLUE MOUNTAIN
FOOTHILLS ZONES TO THE FREEZING FOG ADVISORIES. WILL ALSO ADD
PORTIONS OF THE NORTH CENTRAL OREGON ZONE WITH THE MORNING PACKAGE.
A FEW SNOW FLURRIES WILL CONTINUE TODAY AND TONIGHT WITHIN THE
FOG/LOW CLOUD AREA. EXPECT HEATING AROUND THE EDGES OF THE FOG/LOW
CLOUD AREA AND THE WEAKENING OF THE UPPER RIDGE TO CAUSE THE
INVERSION TOP TO BEGIN TO LOWER A BIT TODAY, POSSIBLY BACK TO AROUND
2000 FEET MSL. VISIBILITIES SHOULD IMPROVE SOME IN THE AFTERNOON,
BUT COULD LOWER AGAIN AROUND SUNSET. HIGH TEMPERATURES TODAY WILL
AGAIN BE COLD WITHIN FOG/LOW CLOUD AREA AND SEASONALLY MILD OUTSIDE
OF THIS AREA. THE SYSTEM MOVING SOUTH ALONG THE B.C. COAST WILL
SHEAR AND WEAKEN AS IT APPROACHES THE PACIFIC NORTHWEST TONIGHT. THE
SYSTEM WILL MOVE ONSHORE SUNDAY AND SLIDE ACROSS THE REGION SUNDAY
NIGHT. PRECIPITATION WILL LARGELY BE LIMITED TO ALONG AND NEAR THE
CASCADE CREST TONIGHT AND SUNDAY. SOME SHOWERS MAY SPREAD TO THE
INTERIOR MOUNTAINS SUNDAY AFTERNOON AND/OR SUNDAY NIGHT. THIS SYSTEM
LOOKS TO BRING ENOUGH COOL AIR ALOFT TO POSSIBLY WEAKEN OR EVEN
BREAK UP THE INVERSIONS OVER THE INTERIOR NORTHWEST. WINDS WITH
SYSTEM LOOK TO BE TOO LIGHT TO COMPLETELY MIX OUT THE LOWER LEVELS
THOUGH, SO WILL HANG ON TO PATCHY FOG MENTION SUNDAY AND SUNDAY
NIGHT. 90

.LONG TERM...MONDAY THROUGH SATURDAY.  HIGH PRESSURE REMAINS THE
DOMINANT WEATHER FEATURE ACROSS THE REGION THROUGH MUCH OF THE WEEK.
ONE SYSTEM MOVES THROUGH MAINLY NRN WASHINGTON ON TUESDAY BUT RIDGE
REBUILDS OVER AREA WITH NORTHERLY FLOW. THERE WAS SOME INDICATION OF
SOME SYSTEM TO MOVE THROUGH THURSDAY...BUT NEWEST RUNS ARE BACKING
OFF FROM THIS WITH JUST MORE NORTH TO NORTHWEST FLOW ACROSS THE
AREA. THERE IS VERY LOW CONFIDENCE IN THE MODELS EITHER WITH THE
GROUP OR RUN TO RUN. TEMPERATURES WILL REMAIN BELOW NORMAL UNDER
AREAS OF LOW CLOUDS AND FOG. OUTSIDE THESE AREA...MAINLY HIGHER
ELEVATIONS WILL SEE NORMAL TO SLIGHTLY ABOVE NORMAL TEMPERATURES. 93

&&

.AVIATION...12Z. TAF. AREA OF STRATUS...FREEZING FOG AND VLIFR
CEILINGS AND VISIBILITY CONTINUE THROUGH MUCH OF THE DAY ACROSS
LOWERS COLUMBIA BASIN AND ALONG FOOTHILLS. THERE MAY BE SOME
IMPROVEMENT WITH THE STRATUS DECK LIFTING SLIGHTLY DURING THE LAST
AFTERNOON AND EARLY EVENING HOURS. KBND AND KRDM WILL BE VFR AS
SOUTHERLY WINDS WILL KEEP FOG/STRATUS FROM THIS AREA THROUGH THE
PERIOD. 93

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  26  22  34  21 /   0   0  10   0
ALW  27  23  36  24 /   0   0  10   0
PSC  30  22  36  19 /   0   0   0   0
YKM  28  22  35  19 /   0   0  10   0
HRI  29  23  36  19 /   0   0   0   0
ELN  28  21  37  21 /   0  10  10  10
RDM  46  17  40  17 /   0   0  10   0
LGD  40  23  38  22 /   0   0  10  20
GCD  45  21  39  22 /   0   0  10  10
DLS  33  28  40  26 /   0   0  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY UNTIL 4 PM PST MONDAY
     ORZ041-042-044-050-505-507-508.

     FREEZING FOG ADVISORY UNTIL 1 PM PST THIS AFTERNOON BELOW 2500
     FEET FOR THE ORZ042.

     FREEZING FOG ADVISORY UNTIL 1 PM PST THIS AFTERNOON ORZ044-507.

     FREEZING FOG ADVISORY UNTIL 1 PM PST THIS AFTERNOON ORZ508.

WA...AIR STAGNATION ADVISORY UNTIL 4 PM PST MONDAY WAZ024-026>029-521.

     FREEZING FOG ADVISORY UNTIL 1 PM PST THIS AFTERNOON WAZ027>029.

     FREEZING FOG ADVISORY UNTIL 1 PM PST THIS AFTERNOON WAZ521.

     FREEZING FOG ADVISORY UNTIL 1 PM PST THIS AFTERNOON WAZ026.

&&

THREAT INDEX
TODAY : GREEN
SUNDAY : GREEN
MONDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/93/93
Hazardous weather outlook, Dec 9, 12:22 PM PST, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1222 PM PST FRI DEC 9 2011

UPDATED FOR EXTENSION OF FREEZING FOG ADVISORY

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
101415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
1222 PM PST FRI DEC 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...REST OF TODAY AND TONIGHT

DENSE FOG
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, LOWER COLUMBIA BASIN OF
     OREGON, FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON

UPPER LEVEL HIGH PRESSURE WILL KEEP STRONG INVERSIONS OVER THE LOWER
ELEVATIONS OF THE INTERIOR NORTHWEST THROUGH TONIGHT. STAGNANT
CONDITIONS, WITH POOR MIXING OF THE AIR MASS, WILL PERSIST UNDER
THESE INVERSIONS. THUS AN AIR STAGNATION ADVISORY REMAINS IN EFFECT
FOR THESE AREAS THROUGH MONDAY. IN ADDITION, THERE WILL BE AREAS OF
LOW CLOUDS AND FREEZING FOG TRAPPED UNDER THE INVERSIONS. THERE IS A
FREEZING FOG ADVISORY IN EFFECT FOR THE LOCATIONS LISTED ABOVE UNTIL
1 PM SATURDAY. FOR FURTHER DETAILS ON THE AIR STAGNATION AND THE
FREEZING FOG PLEASE REFER PRODUCT PDXNPWPDT. ELSEWHERE FAIR WEATHER
WILL CONTINUE WITH COLD OVERNIGHT TEMPERATURES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DENSE FOG SATURDAY
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, LOWER COLUMBIA BASIN OF
     OREGON, FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON

AS MENTIONED ABOVE THE AIR STAGNATION ADVISORY WILL REMAIN IN EFFECT
THROUGH AT LEAST MONDAY AFTERNOON AND THE FREEZING FOG ADVISORY WILL
REMAIN IN EFFECT THROUGH 1 PM SATURDAY. THERE MAY BE A BRIEF
WEAKENING OF THE INVERSIONS SUNDAY AFTERNOON DUE TO THE PASSAGE OF A
WEAK DISTURBANCE AND THE ARRIVAL OF COOLER AIR ALOFT. THIS WEAK
DISTURBANCE MAY PRODUCE A FEW SNOW SHOWERS OVER THE HIGHER TERRAIN
AS WELL. ADDITIONAL WEATHER SYSTEMS ARE EXPECTED NEXT WEEK AS THE
WEATHER PATTERN LOOKS TO BECOME MORE ACTIVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

Wind Advisories in Oregon, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.